Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 25, 2017DeKalb County, Fulton County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 25, 2017, 4:19 PM EDT for DeKalb County, Fulton County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2017, 4:19 PM EDT (20:19 UTC)
Expired
Jul 25, 2017, 5:00 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

Counties DeKalb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

119 
WWUS82 KFFC 252019
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT TUE JUL 25 2017
 
GAZ033-044-045-055-057-252100-
North Fulton GA-Clayton GA-DeKalb GA-Henry GA-South Fulton GA-
419 PM EDT TUE JUL 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
CLAYTON...SOUTHWESTERN DEKALB...NORTHWESTERN HENRY AND NORTHEASTERN
SOUTH FULTON COUNTIES UNTIL 500 PM EDT...

At 418 PM EDT...strong thunderstorms extended around Midtown to East 
Lake and Avondale Estates, moving south at 10 mph.

  HAZARD...40 mph wind, up to dime sized hail, frequent lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of these storms include
Atlanta, Decatur, East Point, Forest Park, College Park, Clarkston,
Hapeville, Avondale Estates, Lake City, Pine Lake, Belvedere Park,
North Decatur, North Atlanta, North Druid Hills, Midtown, Grant
Park-Zoo Atlanta, Candler-Mcafee, Druid Hills, Tucker and Sweet
Auburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8448 3383 8446 3385 8446 3387 8442
      3387 8433 3385 8427 3381 8421 3377 8417
      3360 8422 3360 8433 3365 8444 3376 8450
TIME...MOT...LOC 2018Z 020DEG 11KT 3382 8437 3379 8435 3375 8427 3375
8422

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:44 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 25, 3:44 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
344 PM EDT Tue Jul 25 2017

.SHORT TERM /Tonight through Wednesday Night/...

Current radar loop shows showers and thunderstorms mainly across
central GA with some isolated storms across N GA.  A weak surface
trough extending through central Georgia will continue to serve as a
catalyst for convection through this evening and again Wednesday.
expecting these showers and thunderstorm to continue through this
evening and then dissipate by midnight. Will see another round of
redevelopment tomorrow afternoon as the main area of moisture and the
trough does not move much over the next 24 hours. The highest PoPs
tomorrow will again be across central GA in the vicinity of these
aforementioned features with lower coverage expected for north
Georgia. A few thunderstorms could become briefly strong or severe
during peak afternoon/evening heating with locally damaging wind
gusts and heavy rainfall being the primary concerns.

01

.LONG TERM /Thursday through Tuesday/...

Long term period continues to feature a highly anomalous pattern
for this time of year with a full latitude trough this weekend
transitioning to a closed low by early next week. We still are
looking at increased rain chances with timing though much earlier
by some 12 hours Friday afternoon into Friday night. This could
create some issues related to timing of best thunderstorm chances
but for now will continue to advertise likely in the extended.

Deese

&&

.PREV DISCUSSION...

LONG TERM /Wednesday Night through Monday/...

A surface boundary will extend across central GA at the start of
the long term. This would separate somewhat drier air over north
GA from deeper moisture central. However...not expecting the air
mass to become dry enough to remove pops for any length of time. A
strong short wave dropping from the Great Lakes to the mid
Atlantic states should push a another front to the TN Valley on
Friday. Likely pops still look okay for far north GA for that
time...with chance pops elsewhere. The front should continue to
push into central GA as the broad eastern trough deepens over the
weekend. For the first of the week...the southeast is dominated by
a deep upper trough for this time of year. Cyclonic flow over the
southeast will keep chance pops in through the period and
temperatures not as hot as previous days.

41

AVIATION...
18Z Update...
Some SHRA/TSRA mainly across central GA this afternoon with VFR
conditions across the ATL area TAF sites. Things should stay that
way for the ATL area with some isolated showers developing this
afternoon. Will basically see a repeat tomorrow afternoon as the
main frontal boundary has stalled across Central GA. Winds will
stay out of the W-NW over night then turn to the NE around sunrise
and E through Wed afternoon. Wind speeds are expected to stay 10kt
or less.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  71  91 /  20  30  30  40
Atlanta         73  91  74  90 /  20  30  30  40
Blairsville     66  87  67  85 /  20  30  20  30
Cartersville    71  92  72  91 /  20  30  20  30
Columbus        74  93  75  93 /  40  40  20  40
Gainesville     72  89  72  88 /  20  30  30  40
Macon           72  91  72  91 /  40  40  30  40
Rome            72  93  73  92 /  20  20  20  30
Peachtree City  71  92  71  91 /  20  40  30  40
Vidalia         74  87  74  89 /  40  60  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Deese
AVIATION...01
Hazardous weather outlook, Jul 25, 11:01 AM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1101 AM EDT Tue Jul 25 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1101 AM EDT Tue Jul 25 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected across north and
central Georgia this afternoon and evening...however the favored
area for development will be central Georgia. A few strong to
severe thunderstorms will be possible. The main hazards with any
storms that develop will be strong gusty winds, heavy rainfall,
frequent lightning, and small hail.

Given the possibility of multiple
rounds of thunderstorms affecting the same regions, isolated
instances of flash flooding are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered thunderstorms are possible each day mainly in the
afternoon and evening...a few storms could be strong to
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 25, 1:32 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
132 PM EDT TUE JUL 25 2017

GAZ080-081-092>095-104>106-251830-
Macon GA-Peach GA-Schley GA-Crisp GA-Dooly GA-Taylor GA-Sumter GA-
Houston GA-Crawford GA-
132 PM EDT TUE JUL 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SOUTHWESTERN PEACH...
SOUTHEASTERN SCHLEY...NORTHWESTERN CRISP...WESTERN DOOLY...
SOUTHEASTERN TAYLOR...SUMTER...SOUTHWESTERN HOUSTON AND SOUTHERN
CRAWFORD COUNTIES UNTIL 230 PM EDT...

At 130 PM EDT...strong thunderstorms extended from around Reynolds
to Drayton and Plains, moving east at 10 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain will cause temporary flooding of streets, and
           roads, especially in poor drainage areas, as well as
           rising water on creeks and streams.

Some locations in the path of these storms include
Americus, Fort Valley, Vienna, Ellaville, Oglethorpe, Montezuma,
Marshallville, Plains, Byromville, Ideal, Leslie, Andersonville,
Lilly, De Soto, Dooling, Desoto, Cobb, Sumter, Lamar and Whitewater
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3192 8438 3195 8443 3204 8444 3204 8443
      3209 8443 3252 8414 3265 8388 3213 8377
      3191 8383 3192 8434 3188 8434 3188 8435
TIME...MOT...LOC 1730Z 252DEG 7KT 3247 8406 3208 8397 3193 8427
Special weather statement, Jul 25, 3:14 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT TUE JUL 25 2017

GAZ034-045-252000-
DeKalb GA-Gwinnett GA-
314 PM EDT TUE JUL 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DEKALB AND SOUTHWESTERN
GWINNETT COUNTIES UNTIL 400 PM EDT...

At 313 PM EDT...a strong thunderstorm was over Lilburn, Norcross and
Pleasant Hill. This storm was nearly stationary.

  HAZARD...40 mph wind, up to dime sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Duluth, Snellville, Lilburn, Norcross, Berkeley Lake, Tucker and
Mountain Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3400 8408 3392 8402 3382 8405 3382 8417
      3390 8425 3399 8420
TIME...MOT...LOC 1913Z 090DEG 1KT 3392 8414

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 25, 3:42 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT TUE JUL 25 2017

GAZ034-045-252030-
DeKalb GA-Gwinnett GA-
342 PM EDT TUE JUL 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND SOUTHWESTERN GWINNETT
COUNTIES UNTIL 430 PM EDT...

At 341 PM EDT...a line of strong thunderstorms was along a line
extending from Tucker to Mountain Park, moving southwest at 10 mph.

  HAZARD...40 mph wind, up to dime sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Decatur, Chamblee, Doraville, Clarkston, Stone Mountain,
Avondale Estates, Lithonia, Pine Lake, Tucker, Belvedere Park, North
Decatur, North Atlanta, North Druid Hills, Candler-Mcafee, Druid
Hills, Mountain Park, Belmont, East Lake and Snapfinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3392 8430 3381 8403 3371 8406 3369 8408
      3367 8428 3380 8435 3384 8435
TIME...MOT...LOC 1941Z 024DEG 9KT 3385 8424 3383 8413

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 25, 3:45 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT TUE JUL 25 2017

GAZ096-097-109-111-252030-
Wheeler GA-Laurens GA-Bleckley GA-Dodge GA-
345 PM EDT TUE JUL 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...SOUTHERN
LAURENS...SOUTHERN BLECKLEY AND DODGE COUNTIES UNTIL 430 PM EDT...

At 344 PM EDT...a line of strong thunderstorms extended from near
Cedar Grove to near Eastman, moving north at 10 mph.

  HAZARD...40 mph wind, up to dime sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Eastman, Cadwell, Chauncey, Rentz, Dubois, Gresston, Plainfield,
Empire, Yonkers, Cedar Grove, Roddy, Baileys Park, Jay Bird Springs,
Five Points, Godwinsville and Lowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3234 8340 3246 8271 3214 8281 3212 8291
      3213 8294 3215 8294 3211 8296 3206 8322
TIME...MOT...LOC 1944Z 187DEG 7KT 3224 8284 3216 8321

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 25, 3:58 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EDT TUE JUL 25 2017

GAZ034-045>048-252045-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Newton GA-
358 PM EDT TUE JUL 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...ROCKDALE...
SOUTHEASTERN DEKALB...SOUTHEASTERN GWINNETT AND NORTHERN NEWTON
COUNTIES UNTIL 445 PM EDT...

At 357 PM EDT...strong thunderstorms extended from Rosebud to
Loganville, moving southwest at 10 mph.

  HAZARD...40 mph wind, up to dime sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Conyers, Snellville, Loganville, Grayson, Lithonia, Walnut Grove,
Between, Lakeview Estates, Georgia International Horse Park, Windsor,
Milstead, Youth, Arabia Mountain, Big Haynes Creek Park, Rosebud,
Panola Mountain State Park, Gum Creek and Redan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3390 8375 3367 8387 3363 8418 3364 8418
      3388 8406
TIME...MOT...LOC 1957Z 030DEG 11KT 3380 8399 3383 8388

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 25, 4:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT TUE JUL 25 2017

GAZ033-044-045-055-057-252100-
North Fulton GA-Clayton GA-DeKalb GA-Henry GA-South Fulton GA-
419 PM EDT TUE JUL 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
CLAYTON...SOUTHWESTERN DEKALB...NORTHWESTERN HENRY AND NORTHEASTERN
SOUTH FULTON COUNTIES UNTIL 500 PM EDT...

At 418 PM EDT...strong thunderstorms extended around Midtown to East
Lake and Avondale Estates, moving south at 10 mph.

  HAZARD...40 mph wind, up to dime sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Decatur, East Point, Forest Park, College Park, Clarkston,
Hapeville, Avondale Estates, Lake City, Pine Lake, Belvedere Park,
North Decatur, North Atlanta, North Druid Hills, Midtown, Grant
Park-Zoo Atlanta, Candler-Mcafee, Druid Hills, Tucker and Sweet
Auburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8448 3383 8446 3385 8446 3387 8442
      3387 8433 3385 8427 3381 8421 3377 8417
      3360 8422 3360 8433 3365 8444 3376 8450
TIME...MOT...LOC 2018Z 020DEG 11KT 3382 8437 3379 8435 3375 8427 3375
8422

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:04 PM EDTSpecial Weather StatementFFCTelfair26 min
Jul 25, 9:56 AM EDTSpecial Weather StatementFFCChattahoochee49 min
Jul 25, 10:37 AM EDTSpecial Weather StatementFFCMuscogee38 min
Jul 25, 10:55 AM EDTFlash Flood WarningFFCChattahoochee, Muscogee, Stewart6 hr
Jul 25, 11:38 AM EDTSpecial Weather StatementFFCMarion37 min
Jul 25, 12:32 PM EDTSpecial Weather StatementFFCSchley, Sumter, Webster58 min
Jul 25, 1:32 PM EDTSpecial Weather StatementFFCDooly, Macon, Sumter58 min
Jul 25, 3:14 PM EDTSpecial Weather StatementFFCGwinnett46 min
Jul 25, 3:42 PM EDTSpecial Weather StatementFFCDeKalb48 min
Jul 25, 3:45 PM EDTSpecial Weather StatementFFCDodge, Laurens45 min
Jul 25, 3:54 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton19 min
Jul 25, 3:58 PM EDTSpecial Weather StatementFFCRockdale47 min
Jul 25, 4:26 PM EDTSpecial Weather StatementFFCDodge, Johnson, Laurens49 min
Jul 25, 4:52 PM EDTSpecial Weather StatementFFCClayton38 min
Jul 25, 5:08 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Fulton36 min
Jul 25, 5:10 PM EDTSpecial Weather StatementFFCEmanuel50 min
Jul 25, 5:32 PM EDTSpecial Weather StatementFFCDouglas28 min
Jul 25, 5:46 PM EDTSpecial Weather StatementFFCFayette44 min
Jul 25, 5:51 PM EDTSpecial Weather StatementFFCEmanuel39 min
Jul 25, 6:00 PM EDTSpecial Weather StatementFFCDouglas45 min
Jul 25, 6:26 PM EDTSpecial Weather StatementFFCEmanuel, Jefferson49 min
Jul 25, 6:40 PM EDTSpecial Weather StatementFFCDouglas50 min
Jul 25, 6:47 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton43 min
Jul 25, 7:22 PM EDTSpecial Weather StatementFFCPolk23 min
Jul 25, 7:23 PM EDTSpecial Weather StatementFFCDouglas52 min
Jul 25, 7:28 PM EDTSpecial Weather StatementFFCCarroll47 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.